Alert archive / New York / Gale Warnings in 2016
Gale Warning 31, NWS New York, NY
NWS New York, NY issued this gale warning at Oct 27, 2016, 4:28 AM EDT. It took effect at Oct 28, 2016, 3:47 AM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2016, 4:28 AM EDT (08:28 UTC)
- In effect from
- Oct 28, 2016, 3:47 AM EDT
- Expired
- Oct 28, 2016, 9:57 PM EDT
- In force
- 18 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
860 WHUS71 KOKX 270828 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 428 AM EDT THU OCT 27 2016 ...ROUGH CONDITIONS ON THE WATERS THIS AFTERNOON THROUGH FRIDAY... ANZ350-353-272200- /O.EXT.KOKX.SC.Y.0095.161027T1800Z-161028T1000Z/ /O.NEW.KOKX.GL.W.0031.161028T1000Z-161028T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 428 AM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY. * WINDS AND SEAS...SOUTHEAST TO SOUTH WINDS THIS AFTERNOON AND TONIGHT 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING WEST ON FRIDAY WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-272200- /O.EXT.KOKX.SC.Y.0095.161028T0000Z-161028T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 428 AM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT FRIDAY... * WINDS AND SEAS...SOUTHEAST TO SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT...BECOMING WEST ON FRIDAY. SEAS ON LONG ISLAND SOUND 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-272200- /O.CON.KOKX.SC.Y.0095.161027T1800Z-161028T2200Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 428 AM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT FRIDAY... * WINDS AND SEAS...SOUTHEAST TO SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT THIS AFTERNOON AND TONIGHT. WINDS BECOMING WEST ON FRIDAY. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
491 WHUS71 KOKX 271737 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 137 PM EDT THU OCT 27 2016 ...ROUGH CONDITIONS ON THE WATERS THROUGH FRIDAY EVENING... ANZ350-353-272200- /O.CON.KOKX.SC.Y.0095.161027T1800Z-161028T1000Z/ /O.CON.KOKX.GL.W.0031.161028T1000Z-161028T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 137 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT...BECOMING WEST TO NORTHWEST TONIGHT AND FRIDAY. GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ355-272200- /O.EXT.KOKX.SC.Y.0095.161027T1800Z-161029T0400Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 137 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-272200- /O.EXT.KOKX.SC.Y.0095.161028T0000Z-161029T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 137 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT FRIDAY NIGHT... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS ON LONG ISLAND SOUND 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
120 WHUS71 KOKX 271918 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 318 PM EDT THU OCT 27 2016 ...ROUGH CONDITIONS ON THE WATERS THROUGH FRIDAY EVENING... ANZ350-353-280930- /O.CON.KOKX.SC.Y.0095.000000T0000Z-161028T1000Z/ /O.CON.KOKX.GL.W.0031.161028T1000Z-161028T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 318 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT...BECOMING WEST TO NORTHWEST TONIGHT AND FRIDAY. GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ355-280930- /O.CON.KOKX.SC.Y.0095.000000T0000Z-161029T0400Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 318 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-280930- /O.CON.KOKX.SC.Y.0095.161028T0000Z-161029T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 318 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT FRIDAY NIGHT... * WINDS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
724 WHUS71 KOKX 280130 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 930 PM EDT THU OCT 27 2016 ...ROUGH CONDITIONS ON THE WATERS THROUGH FRIDAY EVENING... ANZ350-353-280930- /O.CON.KOKX.SC.Y.0095.000000T0000Z-161028T1000Z/ /O.CON.KOKX.GL.W.0031.161028T1000Z-161028T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 930 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT...BECOMING WEST TO NORTHWEST TONIGHT AND FRIDAY. GUSTS UP TO 35 KT. SEAS 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ355-280930- /O.CON.KOKX.SC.Y.0095.000000T0000Z-161029T0400Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 930 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-280930- /O.CON.KOKX.SC.Y.0095.000000T0000Z-161029T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 930 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... * WINDS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
981 WHUS71 KOKX 280747 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 AM EDT FRI OCT 28 2016 ...ROUGH CONDITIONS ON THE WATERS TODAY AND TONIGHT... ANZ350-353-282200- /O.CAN.KOKX.SC.Y.0095.000000T0000Z-161028T1000Z/ /O.EXT.KOKX.GL.W.0031.161028T0747Z-161029T0200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 347 AM EDT FRI OCT 28 2016 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS.. WEST TO NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ355-282200- /O.EXT.KOKX.SC.Y.0095.000000T0000Z-161029T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 AM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS AND SEAS...WEST TO NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-282200- /O.EXT.KOKX.SC.Y.0095.000000T0000Z-161029T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 347 AM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS AND SEAS...WEST TO NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS ON LONG ISLAND SOUND 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
290 WHUS71 KOKX 281837 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 237 PM EDT FRI OCT 28 2016 ...ROUGH CONDITIONS ON THE WATERS TODAY AND TONIGHT... ANZ355-290245- /O.UPG.KOKX.SC.Y.0095.000000T0000Z-161029T0600Z/ /O.EXA.KOKX.GL.W.0031.000000T0000Z-161029T0200Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 237 PM EDT FRI OCT 28 2016 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-290200- /O.CON.KOKX.GL.W.0031.000000T0000Z-161029T0200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 237 PM EDT FRI OCT 28 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS.. WEST TO NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-290245- /O.CON.KOKX.SC.Y.0095.000000T0000Z-161029T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 237 PM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
874 WHUS71 KOKX 290157 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 957 PM EDT FRI OCT 28 2016 ...IMPROVING CONDITIONS ON THE WATER OVERNIGHT... ...ROUGH CONDITIONS DEVELOPING ONCE AGAIN SATURDAY AFTERNOON... ANZ350-353-355-291100- /O.CAN.KOKX.GL.W.0031.000000T0000Z-161029T0200Z/ /O.EXB.KOKX.SC.Y.0095.000000T0000Z-161030T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 957 PM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT...DIMINISHING LATE. THEN SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT DEVELOPING SATURDAY AFTERNOON. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-290600- /O.CON.KOKX.SC.Y.0095.000000T0000Z-161029T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 957 PM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 27, 4:24 AM EDT, 4 minutes earlier.
Area forecast discussion, Oct 27, 4:24 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service New York NY
424 AM EDT Thu Oct 27 2016
.SYNOPSIS...
Low pressure approaches from the west today and passes through
tonight. High pressure then builds back in on Friday and lasts into
Saturday. A cold front will approach from the north Saturday
night, then sink through the area on Sunday as low pressure moves
along it. High pressure then returns Monday and Tuesday, with a
weak cold frontal passage on Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Isentropic lift ahead of an approaching warm front will help
precipitation enter the western zones near sunrise. Precipitation
then spreads east through the rest of the forecast area during the
rest of the morning in to early afternoon.
Most of the forecast area is expected to have an all-rain event,
however some wintry precipitation should be part of the mix in the
morning for areas north and west of the city. An elevated warm layer
centered near 800mb will try to push in during the morning hours.
Thinking is that there will be some wet-bulbing aloft as there is a
dry layer in the low-mid levels at the onset of precipitation. This
would then counteract the warm nose trying to build aloft as WSW
winds in this elevated layer begin to strengthen. Still, temps aloft
probably get warm enough for some sleet to be part of the wintry
mix, but probably not warm enough for freezing rain. Surface
temperatures will likely be above freezing by the time the elevated
layer warms up enough. Will therefore continue to leave freezing
rain out of the forecast.
Regarding snow totals before the changeover to rain, going with up to
an inch for the higher elevations of Orange county, and less
than an inch for surrounding areas in the Lower Hudson valley and
into the northern fringe of some of our CT zones.
Clouds and precip will hold high daytime temperatures well
below normal. The high temperature for the calendar day for many
spots might not occur until the evening hours.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
As the parent low center of the storm moves through eastern Great
Lakes region, a secondary low is progged to develop and move over
the CWA tonight. Associated lift and a developing low level jet will
enhance rainfall, and it could be heavy at times generally over the
eastern half of the CWA. With some elevated instability present, a
thunderstorm cannot be ruled out either. Better chances of this will
be over the southern zones. Rain then ends overnight, and only a
lingering shower will still possible by daybreak for the easternmost
zones.
Varying amounts of cloud cover is expected through the day Friday
along with breezy conditions. It still appears that remains dry as
the timing of cyclonic flow aloft, low level heating, and sufficient
moisture won't coincide well enough. High temperatures will be below
normal once again.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
There are some changes in the offing for the weekend. Guidance has
trended more slowly with the cold frontal approach Sat into Sat
night, which should allow a wave of low pressure associated with an
approaching northern stream upper trough to ride east along the
front, and more directly impact the area on Sunday before the front
sinks south Sunday night. Have bumped PoP up to likely for most of
the area on Sunday to reflect this. High pressure should return
thereafter, with only a dry/weak frontal passage expected on
Wednesday.
Temps on Sunday are quite uncertain and will depend on the amt of
rain and cloud cover, and the position of the approaching front.
Otherwise with the exception of Monday into Monday night as Canadian
high pressure briefly builds in, temps through the period should be
at or a little above average.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
An area of low pressure will approaching from the Ohio valley
today...and move across the area tonight.
Light N/NE winds veer to the NE/E early this morning and then
E/SE. E/SE winds increase during the afternoon with gusts.
Mid and high level clouds continue to overspread the region with
light rain developing around daybreak. At KSWF...precip could start
as a period of wet snow with little to no accumulation expected.
There is a low chance of any freezing rain and/or sleet.
MVFR conds likely develop from west to east during the mid to late
morning with steadier light rain...dropping to ifr in the late
aft/eve in moderate rain. Timing of deteriorating conds may be off
by 1 to 2 hrs...depending on how quickly the low-levels moisten.
Conditions start to improve late in the taf period for the western
terminals.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http://www.weather.gov/zny/n90
KJFK TAF Comments: Timing of deteriorating conditions may be off by
1 to 2 hrs.
KLGA TAF Comments: Timing of deteriorating conditions may be off by
1 to 2 hrs.
KEWR TAF Comments: Timing of deteriorating conditions may be off by
1 to 2 hrs.
The afternoon KEWR haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KTEB TAF Comments: Timing of deteriorating conditions may be off by
1 to 2 hrs.
KHPN TAF Comments: Timing of deteriorating conditions may be off by
1 to 2 hrs.
KISP TAF Comments: Timing of deteriorating conditions may be off by
1 to 2 hrs.
.OUTLOOK FOR 06Z FRIDAY THROUGH SUNDAY...
.Thursday Night...IFR or lower conditions in rain...improving to
VFR in wake of cold frontal passage after midnight. SE winds
shift to West in wake of cold frontal passage.
.Friday...VFR with strong northwest flow behind a cold front.
Gusts 25-30kt.
.Saturday and Sunday...VFR with gusty southwest flow possible.
Low chance of showers during the afternoon/evening both days.
.Monday...VFR.
&&
.MARINE...
SCA remains on the ocean waters starting this afternoon. There
could be a few gusts to 25 kt on the other waters late this
afternoon as the pressure gradient tightens. The better chance of
SCA conds on the other waters will be for a period this evening
ahead of the passage of a low center, and late at night when the
low shifts east of the waters. Will go with a SCA for the non-
ocean waters for tonight although there could be an extended
period where advisory conditions might not be met. There is also a
chance on the ocean waters for a few gale force gusts, but
thinking is that frequent gales will be more likely during the day
Friday. Have therefore gone with a gale warning east of Fire
Island Inlet during the day Friday where the pressure gradient on
the backside of the departing storm will be tighter. SCA conds
otherwise for all other waters through the day Friday.
NW gales are lily to continue into Fri evening on the eastern ocean
waters, with SCA conditions most elsewhere. Any respite should be
brief, as WSW flow on Sat well in advance of a cold front should
reach SCA levels on most waters, and may gust to minimal gale force
out east late day Sat. SCA conditions could last on the ocean
thereafter into Sunday morning in advance of the front and low
pressure approaching from the west, then return late Sunday night
into Mon via post-frontal N flow gusting up to 25 kt.
&&
.HYDROLOGY...
Liquid equivalent precipitation is expected to range from 0.75
to1.25 inches through tonight. The higher amounts are
expected generally over CT and Long Island. Although not likely,
there is at least a chance for minor urbanized/poor
drainage/small stream flooding in heavier downpours that might
occur this evening.
Widespread significant precipitation is not expected for the rest
of the forecast period.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 8 PM this evening to 6 PM EDT Friday
for ANZ330-335-338-340-345.
Small Craft Advisory from 2 PM this afternoon to 6 AM EDT
Friday for ANZ350-353.
Gale Warning from 6 AM to 6 PM EDT Friday for ANZ350-353.
Small Craft Advisory from 2 PM this afternoon to 6 PM EDT
Friday for ANZ355.
&&
SYNOPSIS...JC/Goodman
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...Goodman
AVIATION...BC
MARINE...JC/Goodman
HYDROLOGY...JC/GoodmanHazardous weather outlook, Oct 26, 3:17 PM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 317 PM EDT WED OCT 26 2016 ANZ350-353-355-271000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 317 PM EDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALES WILL BE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-271000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 317 PM EDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-271000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 317 PM EDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.